Have you bought an “aphrodisiac” and “natural” honey or jelly? Several health authorities invite you “especially not to consume these products and to destroy them”. The list of these products is available here.
The General Directorate for Competition, Consumer Affairs and Fraud Control (DGCCRF), the General Directorate for Customs and Indirect Rights (DGDDI) and the National Agency for the Safety of Medicines and Health Products (ANSM) publish this July 27, an alert on these foods “fraudulent with aphrodisiac claims”.
These “illegal and dangerous” products are sold “in particular via the internet or social networks” under the Black Horse Honey or Jaguar Power brands. These brands present them as “food supplements for aphrodisiac purposes (…) containing ingredients of natural origin (plants)”, explain these authorities in a communicated.
To read also: Desire: a story of aphrodisiac plants?
A fuzzy composition
A website specializing in “aphrodisiac products” describes Jaguar Power as containing “a mixture of date palm pollen and herbs from the rainforest”, “100% natural” and containing “no harmful substances”.
“In fact, analyzes carried out by the joint laboratory service of the DGCCRF and the DGDDI show that they contain active medicinal substances not mentioned on the labels such as sildenafil or tadalafil”, the active ingredients of Viagra and Cialis, two erectile dysfunction drugs available only by prescription.
However, these substances “are powerful vasodilators” and “are in particular contraindicated in people suffering from cardiac pathologies, because of the serious undesirable effects which they can generate”, add the three authorities.
“Several poison control centers have identified in recent months numerous reports of serious adverse effects following the consumption of these products, which have caused repeated convulsions, pulmonary hemorrhages, cerebral edema, or major acute renal failure having, for some, resulting in hospitalizations “, assure the health authorities.
When these products are identified by the authorities, they “are systematically withdrawn from the market and recalled from consumers”, specifies the press release, which calls for “above all not to consume these products and to destroy them” and, in the event of undesirable effects “to consult (his) doctor or to go to the Emergency Department”.